Alert archive / Oklahoma / High Wind Warnings in 2016

High Wind Warning 1, NWS Norman, OK

March 23, 201626 counties in Oklahoma; 4 counties in Texas

NWS Norman, OK issued this high wind warning at Mar 23, 2016, 4:13 AM CDT for 26 counties in Oklahoma; 4 counties in Texas. It took effect at Mar 23, 2016, 11:00 AM CDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2016, 4:13 AM CDT (09:13 UTC)
In effect from
Mar 23, 2016, 11:00 AM CDT
Expired
Mar 23, 2016, 9:00 PM CDT
In force
10 hr
Issued by
NWS Norman, OK
All 30 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 131 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 12:30 PM CDTNON-TSTM WND GST 613 Ssw Freedom, OK
Mar 23, 12:45 PM CDTNON-TSTM WND GST 602 Wsw Woodward, OK
Mar 23, 1:20 PM CDTNON-TSTM WND GST 654 Wnw Camargo, OK
Mar 23, 1:50 PM CDTNON-TSTM WND GST 597 Wnw Seiling, OK
Mar 23, 1:50 PM CDTNON-TSTM WND GST 616 Sw Cheyenne, OK
Mar 23, 2:00 PM CDTNON-TSTM WND GST 583 Ssw Freedom, OK
Mar 23, 2:35 PM CDTNON-TSTM WND GST 5816 Ne Freedom, OKAT MAY RANCH
Mar 23, 2:35 PM CDTNON-TSTM WND GST 582 S Alva, OKAT ALVA REGIONAL AIRPORT
Mar 23, 2:50 PM CDTNON-TSTM WND GST 587 Ssw Alva, OK
Mar 23, 3:00 PM CDTNON-TSTM WND GST 585 S Elk City, OK
Mar 23, 3:55 PM CDTNON-TSTM WND GST 614 Wsw Weatherford, OK
Mar 23, 3:55 PM CDTNON-TSTM WND GST 6915 Sw Clinton, OKAT CLINTON SHERMAN AIRPORT IN BURNS FLAT
Mar 23, 4:10 PM CDTNON-TSTM WND GST 604 Wnw Bessie, OK
Mar 23, 5:00 PM CDTNON-TSTM WND GST 606 Sw Cheyenne, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WWUS74 KOUN 230913
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
413 AM CDT WED MAR 23 2016

OKZ004>019-021>024-033>038-TXZ083>085-087-231600-
/O.NEW.KOUN.HW.W.0001.160323T1600Z-160324T0200Z/
/O.NEW.KOUN.WI.Y.0006.160324T0200Z-160324T1200Z/
/O.EXT.KOUN.WI.Y.0005.000000T0000Z-160323T1600Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON...
SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON...
WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE...
GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS...
MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...
QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY
413 AM CDT WED MAR 23 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. A WIND ADVISORY IS ALSO IN EFFECT THROUGH 11 AM CDT
AND AGAIN FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY.

* TIMING...WINDS WILL INCREASE THIS MORNING WITH THE STRONGEST
  WINDS EXPECTED FROM LATE WEDNESDAY MORNING THROUGH EARLY
  WEDNESDAY AFTERNOON.

* WINDS...SOUTH TO SOUTHWEST 30 TO 40 MPH WITH GUSTS OVER 50 MPH.

* WIND SHIFT...SOUTHWEST WINDS WILL SHIFT TO THE WEST AND
  NORTHWEST LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

* IMPACTS...DRIVING COULD BECOME DIFFICULT ESPECIALLY IN HIGH 
  PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ020-025>032-039>048-050>052-TXZ086-088>090-231600-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/
PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER...
STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA...
TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...
SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA
413 AM CDT WED MAR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH 
  WEDNESDAY AFTERNOON AND NIGHT. 

* WIND SHIFT...SOUTHWEST WINDS WILL SHIFT TO THE WEST AND
  NORTHWEST LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE 
  VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
3 follow-up statements
426 
WWUS74 KOUN 231635
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1135 AM CDT WED MAR 23 2016

OKZ004>019-021>024-033>038-TXZ083>085-087-240045-
/O.CON.KOUN.HW.W.0001.000000T0000Z-160324T0200Z/
/O.CON.KOUN.WI.Y.0006.160324T0200Z-160324T1200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON...
SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON...
WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE...
GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS...
MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...
QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY
1135 AM CDT WED MAR 23 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT THURSDAY...

* TIMING...WINDS WILL CONTINUE TO INCREASE WITH THE STRONGEST
  WINDS EXPECTED WEDNESDAY AFTERNOON. THERE WILL BE A SLIGHT
  DECREASE IN WIND SPEED WEDNESDAY EVENING BUT WINDS WILL STILL
  REMAIN STRONG THROUGH EARLY THURSDAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS OVER 50 MPH...
  THEN BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* WIND SHIFT...SOUTHWEST AND WEST WINDS WILL SHIFT TO THE NORTHWEST
  LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

* IMPACTS...DRIVING COULD BECOME DIFFICULT ESPECIALLY IN HIGH
  PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW
  AROUND. 

* OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN SOME
  AREAS. VISIBILITIES OF LESS THAN A MILE MAY BE POSSIBLE IN SOME
  LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ020-025>032-039>048-050>052-TXZ086-088>090-240045-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/
PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER...
STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA...
TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...
SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA
1135 AM CDT WED MAR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TIMING... THROUGH EARLY THURSDAY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OVER 45 MPH.

* WIND SHIFT...SOUTHWEST TO WEST WINDS WILL SHIFT TO THE
  NORTHWEST WEDNESDAY EVENING.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE
  VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND.

* OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN SOME
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
048 
WWUS74 KOUN 231933
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CDT WED MAR 23 2016

OKZ004>019-021>024-033>038-TXZ083>085-087-240345-
/O.CON.KOUN.HW.W.0001.000000T0000Z-160324T0200Z/
/O.CON.KOUN.WI.Y.0006.160324T0200Z-160324T1200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON...
SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON...
WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE...
GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS...
MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...
QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY
233 PM CDT WED MAR 23 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT THURSDAY...

* TIMING...VERY STRONG WINDS WILL CONTINUE INTO EARLY EVENING.
  THERE WILL BE A SLIGHT DECREASE IN WIND SPEED LATER THIS EVENING
  BUT WINDS WILL STILL REMAIN STRONG THROUGH EARLY THURSDAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS OVER 50 TO 65
  MPH... THEN BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40
  MPH.

* WIND SHIFT...SOUTHWEST AND WEST WINDS WILL GRADUALLY SHIFT TO
  THE NORTHWEST THROUGH THIS EVENING.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE
  VEHICLES. ANY LOOSE OUTDOOR ITEMS WILL LIKELY ALSO BLOW AROUND.

* OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN 
  SOME AREAS. VISIBILITIES OF LESS THAN A MILE MAY BE POSSIBLE 
  IN SOME LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF
BLOWING DUST.

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ020-025>032-039>048-050>052-TXZ086-088>090-240345-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/
PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER...
STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA...
TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...
SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA
233 PM CDT WED MAR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TIMING... THROUGH EARLY THURSDAY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* WIND SHIFT...SOUTHWEST TO WEST WINDS WILL SHIFT TO THE NORTHWEST
  THIS EVENING.

* IMPACTS...DRIVING COULD BE DIFFICULT ESPECIALLY IN HIGH PROFILE
  VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW AROUND.

* OTHER IMPACTS... BLOWING DUST COULD REDUCE VISIBILITIES IN 
  SOME AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$
365 
WWUS74 KOUN 240214
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT WED MAR 23 2016

OKZ004>019-021>024-033>038-TXZ083>085-087-241200-
/O.EXP.KOUN.HW.W.0001.000000T0000Z-160324T0200Z/
/O.CON.KOUN.WI.Y.0006.000000T0000Z-160324T1200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-
WASHITA-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...LAVERNE...ALVA...CHEROKEE...
HELENA...CARMEN...MEDFORD...POND CREEK...LAMONT...WAKITA...
PONCA CITY...BLACKWELL...SHATTUCK...ARNETT...GAGE...FARGO...
WOODWARD...FAIRVIEW...ENID...PERRY...CHEYENNE...HAMMON...
SEILING...VICI...TALOGA...LEEDEY...WEATHERFORD...CLINTON...
WATONGA...GEARY...OKEENE...KINGFISHER...HENNESSEY...OKARCHE...
GUTHRIE...ELK CITY...SAYRE...CORDELL...BURNS FLAT...SENTINEL...
ANADARKO...HINTON...YUKON...CONCHO...EL RENO...MUSTANG...HOLLIS...
MANGUM...GRANITE...HOBART...SNYDER...ALTUS...FREDERICK...LAWTON...
QUANAH...CROWELL...VERNON...MUNDAY...KNOX CITY
914 PM CDT WED MAR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...
...HIGH WIND WARNING HAS EXPIRED...

* TIMING...WINDS WILL REMAIN STRONG THROUGH EARLY THURSDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT ESPECIALLY IN HIGH PROFILE 
  VEHICLES. ANY LOOSE OUTDOOR ITEMS WILL LIKELY ALSO BLOW 
  AROUND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ020-025>032-039>048-050>052-TXZ086-088>090-241200-
/O.CON.KOUN.WI.Y.0005.000000T0000Z-160324T1200Z/
PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-
SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-WICHITA-
BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...STILLWATER...OKLAHOMA CITY...CHANDLER...
STROUD...PRAGUE...MEEKER...DAVENPORT...WELLSTON...CHICKASHA...
TUTTLE...PURCELL...NEWCASTLE...BLANCHARD...NORMAN...MOORE...
SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...WETUMKA...DUNCAN...
PAULS VALLEY...LINDSAY...WYNNEWOOD...SULPHUR...DAVIS...ADA...
COALGATE...WALTERS...TEMPLE...WAURIKA...RINGLING...RYAN...
ARDMORE...TISHOMINGO...ATOKA...MARIETTA...THACKERVILLE...MADILL...
KINGSTON...DURANT...SHEPPARD AFB...WICHITA FALLS...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...SCOTLAND...HENRIETTA
914 PM CDT WED MAR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* TIMING... THROUGH EARLY THURSDAY.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OVER 40 MPH.

* WIND SHIFT...SOUTHWEST TO WEST WINDS SHIFTING TO THE NORTHWEST
  THIS EVENING.

* IMPACTS...DRIVING COULD BE DIFFICULT ESPECIALLY IN HIGH 
  PROFILE VEHICLES. ANY LOOSE OUTDOOR ITEMS COULD ALSO BLOW 
  AROUND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Mar 22, 10:26 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Mar 22, 10:26 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT TUE MAR 22 2016

.AVIATION...23/06Z TAF ISSUANCE...
STRONG SOUTH/SOUTHWEST WINDS WILL PERSIST THROUGH THE OVERNIGHT...
RELAXING ONLY SLIGHTLY AT MOST SITES THROUGH THE EARLY MORNING
HOURS... BEFORE INCREASING THROUGH THE MID TO LATE MORNING AND
INTO THE AFTERNOON. GUSTS OVERNIGHT MAY RANGE BETWEEN 20 AND 30
KTS. THROUGH THE DAYTIME HOURS... SUSTAINED WINDS WILL LIKELY BE
20 T0 30 KTS... GUSTING TO 40 KTS OR JUST OVER AT TIMES.

THE FIRST HALF OF THE TAF PERIOD... NON-CONVECTIVE LOW LEVEL WIND
SHEAR WILL BE A CONCERN FOR ALL SITES. AT 1800 TO 2000 FT... THE
TOP OF SHEAR LAYER AT ALL SITES... WIND SPEEDS COULD EASILY
APPROACH 55 KTS... FOR A TOTAL SHEAR CHANGE AT MOST SITES BETWEEN
30 AND 40 KTS THIS MORNING. LLWS CONCERNS WILL DROP OFF AFTER
SUNRISE AT ALL SITES.

KURTZ

&&

.PREV DISCUSSION... /ISSUED 908 PM CDT TUE MAR 22 2016/

UPDATE...
WILL CONT TO SEE ELEVATED FIRE WEATHER CONCERNS OVERNIGHT... EVEN
WITH SOME RH RECOVERY. HAVE ONE LARGE FIRE IN NORTHWEST OKLAHOMA
THAT CONT TO BE SEEN ON BOTH RADAR AND SATELLITE. WINDS WILL
REMAIN STRONG OVERNIGHT AND MAY APPROACH HIGH WIND CRITERIA IN
SOME LOCALES WEDNESDAY. CONDITIONS ON WEDNESDAY WILL BE SOME OF
THE WORSE WE HAVE SEEN THIS SPRING WITH REGARDS TO WILDFIRE...
EVEN WITH SPRING TRANSITION OCCURRING WITH VEGETATION.

30

PREV DISCUSSION... /ISSUED 354 PM CDT TUE MAR 22 2016/

DISCUSSION...
VERY STRONG WINDS...DRY AIR...AND WARM TEMPERATURES WILL
INCREASE THE RISK OF WILDFIRES THROUGH WEDNESDAY.  FOR TONIGHT...
SURFACE WINDS MAY DECREASE FOR A PERIOD...BUT OVERALL THE WIND
WILL REMAIN RATHER STRONG AND GUSTY.  GFS BUFR SOUNDINGS SUGGEST
THE POTENTIAL FOR WIND GUSTS OVER 40 MPH...ESPECIALLY ALONG AND
EAST OF HWY 81.

NEAR SURFACE MOISTURE WILL CONTINUE TO INCREASE SLOWLY TONIGHT
WHICH SHOULD RESULT IN LOW CLOUDS ACROSS SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA OVERNIGHT. BY MID/LATE WEDNESDAY
MORNING...MUCH DRIER AIR WILL BEGIN TO MIX EASTWARD FROM WEST
TEXAS...AS SURFACE LOW PRESSURE MOVES ACROSS CENTRAL/NORTHERN
KANSAS. DEEP MIXING BEHIND THE DRYLINE MAY RESULT IN WIND GUSTS
NEAR 50 MPH WEDNESDAY AFTERNOON (FROM WEST CENTRAL OKLAHOMA INTO
CENTRAL AND NORTH CENTRAL OKLAHOMA).

SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE IN FAR
SOUTHEAST OKLAHOMA LATE WEDNESDAY AFTERNOON AND NIGHT. BETTER
CHANCES WILL BE EAST AND SOUTH OF THE AREA WHERE BETTER MOISTURE
WILL BE IN PLACE.

BY LATE WEDNESDAY AFTERNOON...A COLD FRONT WILL ENTER FAR
NORTHWEST OKLAHOMA. WIND GUSTS OF 45 TO PERHAPS 50 MPH MAY
DEVELOP BEHIND THE FRONT...ESPECIALLY ACROSS NORTHERN AND WESTERN
OKLAHOMA.

SURFACE WINDS WILL REMAIN STRONG ENOUGH THAT FREEZING TEMPERATURES
BY EARLY THURSDAY MORNING ARE NOT LIKELY. BY THURSDAY NIGHT/EARLY
FRIDAY...TEMPERATURES MAY APPROACH FREEZING ACROSS SOUTHEAST
OKLAHOMA AS WINDS SHOULD BE RATHER LIGHT.

RAIN AND THUNDERSTORM CHANCES WILL INCREASE SATURDAY INTO SUNDAY
AS A TROUGH APPROACHES THE SOUTHERN PLAINS FROM THE WEST. DRY
WEATHER IS EXPECTED SUNDAY NIGHT THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  77  37  58 /   0   0   0   0
HOBART OK         55  77  36  61 /   0   0   0   0
WICHITA FALLS TX  59  83  41  63 /   0   0   0   0
GAGE OK           49  67  31  61 /   0  10  10   0
PONCA CITY OK     56  76  34  57 /   0  10  10   0
DURANT OK         60  80  42  60 /  10  20  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM TO 9 PM CDT WEDNESDAY FOR OKZ004>042-
     044>046-050.

     WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR OKZ004>048-050>052.

TX...RED FLAG WARNING FROM 11 AM TO 9 PM CDT WEDNESDAY FOR TXZ083>090.

     WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR TXZ083>090.

&&

30/04
Hazardous weather outlook, Mar 22, 9:15 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT TUE MAR 22 2016

OKZ004>048-050>052-TXZ083>090-231700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.STRONG WINDS...
SOUTH WINDS 25 TO 30 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED
THROUGH TONIGHT. A WIND ADVISORY IS POSTED FOR MUCH OF OKLAHOMA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FIRE WEATHER...
CRITICAL TO EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED OVER
MUCH OF THE REGION ON WEDNESDAY. A RED FLAG WARNING IS POSTED.
VERY STRONG SOUTHWEST WINDS WILL OCCUR BEFORE A COLD FRONT CHANGES
THEM TO STRONG NORTHWEST LATE IN THE DAY.

.STRONG WINDS...
SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED
WEDNESDAY. BY LATE IN THE DAY A COLD FRONT WILL PASS ACROSS THE
REGION AND SHIFT THE WINDS TO NORTHWESTERLY. THE NORTHWEST WINDS
WILL BE PARTICULARLY STRONG ACROSS THE NORTHWEST THIRD OF
OKLAHOMA.

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS LATE WEDNESDAY
AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA...EAST OF ADA AND
ARDMORE.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:13 AM CDTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 20 more27 hr
Mar 23, 1:22 PM CDTSpecial Weather StatementOUNWoods53 min
Mar 23, 2:25 PM CDTSpecial Weather StatementOUNWoods20 min
Mar 23, 2:52 PM CDTSpecial Weather StatementOUNWoods53 min
Mar 23, 3:52 PM CDTSpecial Weather StatementOUNWoods53 min
Mar 23, 4:28 PM CDTSpecial Weather StatementOUNCuster62 min
Mar 23, 5:25 PM CDTSpecial Weather StatementOUNLove35 min
Mar 23, 5:43 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray47 min
Mar 23, 6:13 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall47 min
Mar 23, 6:20 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Johnston, Pontotoc40 min
Mar 23, 6:44 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc35 min
Mar 23, 6:55 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal50 min

Nearby

High Wind Warnings in Oklahoma, 2016High Wind Warnings in Texas, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.